I started taking a low dose of Zoloft 9 days ago. I was on 12.5 mg for 1 week, and I just upped my dosage last night to 25mg. I have some increased anxiety, a little shakiness, and slight nausea. I woke up yesterday morning and was EXTREMELY dizzy, like the room was moving under my feet and having the feeling of wanting to pass out. The xanax I have helps a bit with it, but I still feel really spacey. I've been feeling this way now for the last 2 days, today has not been as bad as yesterday, but I feel really "funky" and off balance, can't look up and can't move my head quick or the dizziness gets worse. Is this a normal side effect? I was on Zoloft twice before and don't remember getting THIS dizzy from it. Any help would be greatly appreciated. THANKS! :)
15 Aug 2011
Yes this is a side effect of the drug and you need to take it slow and easy and see if it goes away within at least a weeks time to let your body get use to the new dosage and so on... it should go away within 48 hours as long as you don't up the dose again... If it is too bothersome then speak with your physician about this and you may need to be switched... good luck... blaze22
15 Aug 2011
Hi Foxxil. I agree with blaze. It is a common side effect. I was once on zoloft as well. I believe its the increase in your dose. But, I'd phone your doctor, just to confirm that all is well. As you said, you were on it before and never had it happen to you. Just wondering if its the xanax, that might be causing this to happen, interaction of the two drugs. You might want to call your pharmacist. Hope it goes away to say the least.
15 Aug 2011
Thanks Foxxii. So you upped it on the 8th day. I have several older textbooks that I use, to do my research from. They talk about the common side-effects, and some not so common. Some of the common ones are nausea, stomach aches, trouble falling asleep, diarrhea, shaking, headaches. Not so common, drowsiness is one mentioned. Well, the xanax is doing its job. Your anxiety level is down. I'm old school. In as much as I know fairly well, how say, I might react to a certain drug. If I were going through what you are going through, I'd be on the phone, to my doctors office. Again, my thought on it. Why should you have to go through the misery of putting up with being so dizzy. In a nutshell, I can't or don't have a specific answer. Its easy for me to say, wait a few more days, wait and see then how things are. But, I don't care to say that. Rather, contact your prescribing physician, at least to get her/his opinion. Maybe one of the other members of the site, may have an idea, or better one than what I suggested.
15 Aug 2011
After re-reading your question, maybe you are just to senative for this particular med, or maybe you have an inner ear problem going on. That will definately make you dizzy enough that when you look up or move your head feeling like you will fall over. I should think a call to your doctor would be best rather than the rest of us just guessing about it. Everyone reacts differently to different meds. My husband said it kept him awake at night so I suggested he take it (after reading somewhere in this site)in the morning. Walla! Problem solved. Please give you doc a call. Something just doesn't sound right to me...
- Zoloft Information for Consumers
- Zoloft Information for Healthcare Professionals (includes dosage details)
- Side Effects of Zoloft (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Panic attack, anxiety & depression. Nothing seems to help. Got no one but my therapist and psychiatrist to talk about it. No one understands. ...
31 answers • 10 Jul 2010
Anyone that has a panic disorder/major depressive disorder/OCD... begin Zoloft only to have the anxiety level go up as a side effect, but the longer ...
4 answers • 14 Aug 2011
I have very high levels of anxiety, even taking a pill that may help with anxiety is causing high levels of anxiety for me, to the point where I am ...
1 answer • 3 Feb 2013
Iv been on it for like 8 months. since i started taking it iv been in and out hospital for panick attacks, anxiety, iv been depressed and stressed. I ...
3 answers • 8 Nov 2013
... increased anxiety. I have a hard time with meds. Should I give it another shot? Does it help panic and anxiety? Do most people take at night or ...
1 answer • 15 Jun 2014